Posted .

Did you know that prescription drugs and supplements can affect your mouth? Well, it’s true! There are many side effects to different types of medications that can alter your oral health. Those side effects are:

Dry mouth: Some medications decrease the amount of saliva your mouth produces. This can be extremely dangerous because it can increase your risk of having oral infections and tooth decay.

Cavities: Some medications contain sugary substances, like syrups and other sweeteners. This can put your chompers at a great risk, so always make sure to read the labels on the medication before you purchase it. It’s also recommended to rinse your mouth or brush your teeth after you take your dose.

The overgrowth of gum tissue: Some medications cause gingival enlargement, which results in painful, inflamed gums that grow over the front surfaces of the teeth.

Mouth ulcers: Some medications cause mouth ulcers, which are also known as canker sores. These inconvenient sores oftentimes form on the insides of the cheeks.

Tooth stains: Some medications stain your teeth and cause discoloration.

These dental issues are inconvenient and bothersome, which is why our Taylor Family Dentistry team encourages you to call 513.229.7801 to schedule an appointment if your medications have caused dry mouth, cavities, tissue overgrowth, mouth ulcers, or tooth stains. Your dentist, Dr. Jennifer E. Taylor, and our team are more than happy to help you improve your oral health in any way we can!